Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 9, 2025, 2:03 PM MDT for 5 counties in Colorado. It took effect at Mar 10, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2025, 2:03 PM MDT (20:03 UTC)
- In effect from
- Mar 10, 2025, 11:00 AM MDT
- Expired
- Mar 10, 2025, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Larimer County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS85 KBOU 092003 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 203 PM MDT Sun Mar 9 2025 COZ238-242-248-250-251-101200- /O.NEW.KBOU.FW.W.0002.250310T1700Z-250311T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 203 PM MDT Sun Mar 9 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHERN PLAINS OF COLORADO...FIRE WEATHER ZONES 238...242...248...250...AND 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Monday. * AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251. * TIMING...From 11 AM to 7 PM MDT Monday. * WINDS...West 10 to 20 mph with gusts of 25-30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
508 WWUS85 KBOU 100844 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 244 AM MDT Mon Mar 10 2025 COZ238-242-248-250-251-110100- /O.CON.KBOU.FW.W.0002.250310T1700Z-250311T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 244 AM MDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHERN PLAINS OF COLORADO...FIRE WEATHER ZONES 238...242... 248...250...AND 251... * AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251. * TIMING...From 11 AM this morning to 7 PM MDT this evening. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
764 WWUS85 KBOU 101813 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1213 PM MDT Mon Mar 10 2025 COZ238-242-248-250-251-110100- /O.CON.KBOU.FW.W.0002.000000T0000Z-250311T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 1213 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHERN PLAINS OF COLORADO...FIRE WEATHER ZONES 238...242...248...250...AND 251... * AFFECTED AREA...Fire Weather Zones 238, 242, 248, 250 and 251. * TIMING...Until 7 PM MDT this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
526 WWUS85 KBOU 110100 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 700 PM MDT Mon Mar 10 2025 COZ238-242-248-250-251-110200- /O.EXP.KBOU.FW.W.0002.000000T0000Z-250311T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Logan County-Sedgwick County- Phillips County- 700 PM MDT Mon Mar 10 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHERN PLAINS OF COLORADO...FIRE WEATHER ZONES 238...242...248...250...AND 251... As temperatures cool early this evening humidity levels will rise. Winds will continue to decrease in the warning area early this evening as well. As a result, the Red Flag Warning will be expired at 7 PM this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:43 AM MDT, 2 hours 20 minutes earlier. Its key messages:
- Dry weather through Thursday. Significant warming trend into Monday, when highs push 70F on the plains.
- Elevated to critical fire weather conditions are possible for South Park and portions of the plains on Monday. Chances for elevated fire weather conditions across the plains mid/late week too.
- Still watching the potential for a potent, quick moving storm system late this week, with a variety of impacts possible.
Area forecast discussion, Mar 9, 11:43 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1143 AM MDT Sun Mar 9 2025 .KEY MESSAGES... - Dry weather through Thursday. Significant warming trend into Monday, when highs push 70F on the plains. - Elevated to critical fire weather conditions are possible for South Park and portions of the plains on Monday. Chances for elevated fire weather conditions across the plains mid/late week too. - Still watching the potential for a potent, quick moving storm system late this week, with a variety of impacts possible. && .UPDATE... Issued at 1032 AM MDT Sun Mar 9 2025 Spring-like warmth and plenty of sunshine is on track for today. Will address potential fire weather highlights for Park County and the northern border area with this afternoon's package. Latest model guidance is trending drier, with winds right near critical thresholds. && .SHORT TERM /Through Tonight/... Issued at 329 AM MDT Sun Mar 9 2025 Water vapor imagery shows anticyclonic flow over the Intermountain West as a ridge aloft is over the area. The subsident flow and dry air will keep conditions dry in our forecast area today and tonight. Northwesterly winds in the low levels will produce downslope flow warming 700 mb temperatures to +2-3 C. Given the ample sunshine, highs will reach the mid to upper 60s across the urban corridor and plains. There may even be a couple of 70 degree readings. With a high pressure system in place at the surface, winds will be very light. Tonight will be quite mild as warm air advection continues. Lows will be in the mid 30s in the Denver metro. && .LONG TERM /Monday through Saturday/... Issued at 329 AM MDT Sun Mar 9 2025 Most of the upcoming week will be warm and dry, with elevated to critical fire weather conditions (see the Fire section below). Monday should be the warmest day of the week, as flat ridging remains over the area and downslope flow increases a bit. Temperatures still look to reach the upper 60s to mid 70s across the plains, with just some scattered high cloud cover. Temperatures will be slightly cooler Tuesday with an increase in cloud cover, though temperatures will still end up in the 60s for most of the plains. Cross-sections show more moisture aloft and we'll likely end up with a little more cloud cover, but quiet weather will persist. A weak shortwave is expected to track well south of the forecast area on Wednesday into Thursday, but this should be a pretty dry trough with little change in the overall weather. A more organized system should arrive by Friday, as a rather strong shortwave ejects into the plains. The GFS remains the strongest with this system, with the 00z deterministic run (along with many ensemble members) setting all-time SLP records across eastern Colorado and western KS. This is broadly supported by other guidance, with NAEFS/ECMWF SLP and height anomalies outside of the CFSR climatology. Translating that to impacts here is a little more challenging. This system looks to organize a little too far east for significant precipitation across out forecast area, though there are a handful of ensemble members tonight that produce significant snow and/or wind in our forecast area. Overall probabilities of meaningful snow in the Denver metro is fairly low (~20%), with better chances of snow and stronger wind gusts across the northeast plains. We'll continue to watch the potential this week! && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1143 AM MDT Sun Mar 9 2025 VFR will persist with only FEW-SCT high cirrus. Winds will gradually transition to VRB or light easterly by 21Z, only to return to normal south/southwest drainage winds around 8-12 kts by 03Z. Those winds should start to trend more westerly by 16-17Z Monday, with potential gusts to 20-25 kts by 18Z at KBJC, and closer to 20Z at KDEN and KAPA. Given lack of forcing, appears the gustier west winds may end up in channels, with not all locations seeing them Monday afternoon. && .FIRE WEATHER... Issued at 329 AM MDT Sun Mar 9 2025 The first stretch of elevated to critical fire weather conditions appears likely this week. Monday will be warm and very dry across the forecast area, with high temperatures 10-20 degrees above normal. The airmass is expected to be very dry, with forecast minimum RH near 10% across South Park, the southern Foothills, and the plains. Most guidance has maximum boundary layer winds near 25-30kt... which should lead to some 30-35 mph gusts across South Park, and along the CO/WY/NE borders where 700-500mb winds are strongest. Main question is what fuels are like. Satellite showed snow cover across most of South Park into the southern Foothills/Palmer Divide, and RAWS ERCs are fairly low. Most precipitation/soil moisture products paint a mixed picture across the CWA, with drier conditions just north of our CWA. Will let the day shift evaluate further. Tuesday through Thursday will also feature widespread warm/dry conditions, though winds look a little weaker along with a modest increase in RH. Fire weather highlights don't appear likely in this period, though at least locally elevated fire weather conditions are expected each afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Danielson LONG TERM...Hiris AVIATION...Barjenbruch FIRE WEATHER...Hiris
Hazardous weather outlook, Mar 9, 11:03 AM MDT, 3 hours before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Sun Mar 9 2025 COZ030>051-101715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Sun Mar 9 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated to critical fire weather conditions are possible during the week across the lower elevations and South Park due to warm, dry, and breezy conditions. A fast moving storm will move through the plains on Friday bringing strong, gusty winds and a chance of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.